Alert archive / Alabama / Gale Warnings in 2009
Gale Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Feb 28, 2009, 9:52 PM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2009, 9:52 PM CST (03:52 UTC)
- Expired
- Mar 1, 2009, 8:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS74 KMOB 010352 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 952 PM CST SAT FEB 28 2009 ...A GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE ALABAMA AND FLORIDA COASTAL WATERS OUT TO 60 NM INCLUDING MOBILE BAY... .SYNOPSIS...STRONG NORTHWEST WINDS WILL INCREASE TO GALE FORCE TONIGHT AND CONTINUE THROUGH SUNDAY IN THE WAKE OF A STRONG COLD FRONT. THE STRONG WINDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. GMZ650-655-670-675-011200- /O.UPG.KMOB.SC.Y.0015.000000T0000Z-090301T1200Z/ /O.NEW.KMOB.GL.W.0001.090301T0352Z-090302T0600Z/ /O.UPG.KMOB.GL.A.0001.090301T1200Z-090302T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 952 PM CST SAT FEB 28 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS IN EXCESS OF GALE FORCE ARE EXPECTED OVERNIGHT THROUGH LATE SUNDAY. SEAS WILL BUILD TO 6 FEET NEAR SHORE TO AROUND 10 FEET WELL OFFSHORE TONIGHT INTO SUNDAY. WINDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ630-011200- /O.UPG.KMOB.SC.Y.0016.000000T0000Z-090301T1200Z/ /O.NEW.KMOB.GL.W.0001.090301T0352Z-090302T0600Z/ /O.UPG.KMOB.GL.A.0001.090301T1200Z-090302T0600Z/ MOBILE BAY- 952 PM CST SAT FEB 28 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. FREQUENT NORTHWEST WIND GUSTS IN EXCESS OF GALE FORCE ARE EXPECTED OVERNIGHT THROUGH LATE SUNDAY. WINDS WILL DECREASE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
032 WHUS74 KMOB 010459 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1059 PM CST SAT FEB 28 2009 ...A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE ALABAMA AND FLORIDA COASTAL WATERS OUT TO 60 NM INCLUDING MOBILE BAY... .SYNOPSIS...STRONG NORTHWEST WINDS NEAR GALE FORCE WILL CONTINUE THROUGH SUNDAY IN THE WAKE OF A STRONG COLD FRONT. THE STRONG WINDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. GMZ630-650-655-670-675-011300- /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1059 PM CST SAT FEB 28 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED OVERNIGHT THROUGH LATE SUNDAY. SEAS WILL BUILD TO 6 FEET NEAR SHORE TO AROUND 12 FEET WELL OFFSHORE TONIGHT INTO SUNDAY. WINDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
012 WHUS74 KMOB 011043 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 443 AM CST SUN MAR 1 2009 ...A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE ALABAMA AND FLORIDA COASTAL WATERS OUT TO 60 NM INCLUDING MOBILE BAY... .SYNOPSIS...STRONG OFFSHORE WINDS NEAR OR EXCEEDING GALE FORCE WILL CONTINUE THROUGH LATE SUNDAY BEHIND A STRONG COLD FRONT. NORTH WINDS WILL DECREASE OVERNIGHT SUNDAY INTO MONDAY AS A HIGH BUILDS OVER THE REGION. SOUTHERLY FLOW WILL RETURN BY MIDWEEK AS THE HIGH MOVES EAST OF THE AREA. GMZ630-650-655-670-675-011845- /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 443 AM CST SUN MAR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 45 KNOTS WILL PREVAIL THROUGH LATE SUNDAY. SEAS WILL BUILD TO 6 FEET NEAR SHORE TO AROUND 12 FEET WELL THROUGH TODAY. WINDS WILL DECREASE THROUGH MONDAY AS A HIGH BUILDS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
622 WHUS74 KMOB 011345 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 745 AM CST SUN MAR 1 2009 ...A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE ALABAMA AND FLORIDA COASTAL WATERS OUT TO 60 NM INCLUDING MOBILE BAY... .SYNOPSIS...STRONG OFFSHORE WINDS NEAR OR EXCEEDING GALE FORCE WILL CONTINUE THROUGH LATE SUNDAY BEHIND A STRONG COLD FRONT. NORTH WINDS WILL DECREASE OVERNIGHT SUNDAY INTO MONDAY AS A HIGH BUILDS OVER THE REGION. SOUTHERLY FLOW WILL RETURN BY MIDWEEK AS THE HIGH MOVES EAST OF THE AREA. GMZ630-650-655-012145- /O.NEW.KMOB.LO.Y.0001.090301T1345Z-090302T0600Z/ /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 745 AM CST SUN MAR 1 2009 ...LOW WATER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 45 KNOTS WILL PREVAIL THROUGH LATE SUNDAY. THE STRESS BROUGHT ON THE WATER SURFACE WILL PUSH THE WATER OUT OF THE BAYS AND INTRA-COASTAL WATERWAYS BRINGING TIDES 2 FEET OR MORE BELOW NORMAL WINDS WILL DECREASE THROUGH MONDAY AS A HIGH BUILDS OVER THE REGION BRINGING TIDES CLOSER TO NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS URGENT THAT MARINERS WITHOUT EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS TIDES ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. THIS WILL INCREASE GROUND EFFECTS AND SQUAT WHILE UNDERWAY...OR POSSIBLE GROUNDING OR STRANDING AT ANCHOR OR MOORED...DEPENDING ON VESSEL DRAFT AND WATER DEPTH. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SPEED POSSIBLE TO MINIMIZE IMPACT. LARGE MOORED OR ANCHORED VESSELS MAY BE SUBJECT TO POSSIBLE BLOCKAGE OF HULL INTAKES AND FITTINGS. && $$ GMZ670-675-012145- /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 745 AM CST SUN MAR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 45 KNOTS WILL PREVAIL THROUGH LATE SUNDAY. SEAS WILL BUILD TO 6 FEET NEAR SHORE TO AROUND 12 FEET WELL THROUGH TODAY. WINDS WILL DECREASE THROUGH MONDAY AS A HIGH BUILDS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
486 WHUS74 KMOB 011523 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 923 AM CST SUN MAR 1 2009 ...A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT FOR THE ALABAMA AND FLORIDA COASTAL WATERS OUT TO 60 NM INCLUDING MOBILE BAY... .SYNOPSIS...STRONG OFFSHORE WINDS NEAR OR EXCEEDING GALE FORCE WILL CONTINUE THROUGH LATE SUNDAY BEHIND A STRONG COLD FRONT. NORTH WINDS WILL DECREASE OVERNIGHT SUNDAY INTO MONDAY AS A HIGH BUILDS OVER THE REGION. SOUTHERLY FLOW WILL RETURN BY MIDWEEK AS THE HIGH MOVES EAST OF THE AREA. GMZ630-650-655-012330- /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ /O.CON.KMOB.LO.Y.0001.000000T0000Z-090302T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 923 AM CST SUN MAR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 45 KNOTS WILL PREVAIL THROUGH LATE SUNDAY. THE STRESS BROUGHT ON THE WATER SURFACE WILL PUSH THE WATER OUT OF THE BAYS AND INTRA- COASTAL WATERWAYS BRINGING TIDES 2 FEET OR MORE BELOW NORMAL WINDS WILL DECREASE THROUGH MONDAY AS A HIGH BUILDS OVER THE REGION BRINGING TIDES CLOSER TO NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS URGENT THAT MARINERS WITHOUT EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS TIDES ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. THIS WILL INCREASE GROUND EFFECTS AND SQUAT WHILE UNDERWAY...OR POSSIBLE GROUNDING OR STRANDING AT ANCHOR OR MOORED...DEPENDING ON VESSEL DRAFT AND WATER DEPTH. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SPEED POSSIBLE TO MINIMIZE IMPACT. LARGE MOORED OR ANCHORED VESSELS MAY BE SUBJECT TO POSSIBLE BLOCKAGE OF HULL INTAKES AND FITTINGS. && $$ GMZ670-675-012330- /O.CON.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 923 AM CST SUN MAR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS IN EXCESS OF GALE FORCE WITH GUSTS TO AROUND 45 KNOTS WILL PREVAIL THROUGH LATE SUNDAY. SEAS WILL BUILD TO 6 FEET NEAR SHORE TO AROUND 12 FEET WELL THROUGH TODAY. WINDS WILL DECREASE THROUGH MONDAY AS A HIGH BUILDS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
028 WHUS74 KMOB 012131 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 331 PM CST SUN MAR 1 2009 ...A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM 20 TO 60 NM OUT... ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR MOBILE BAY AND GULF WATERS OUT 20 NM. .SYNOPSIS...STRONG OFFSHORE FLOW WILL CONTINUE TO SHIFT OFFSHORE AS THE TIGHTEST PRESSURE GRADIENT SHIFTS OFFSHORE. REASON IS THE DRIVING UPPER DYNAMICS CONTINUING TO SHIFT EAST OVER THE SOUTHEASTERN STATES. GMZ630-650-655-020545- /O.CAN.KMOB.GL.W.0001.000000T0000Z-090302T0600Z/ /O.NEW.KMOB.SC.Y.0017.090301T2131Z-090302T1300Z/ /O.CAN.KMOB.LO.Y.0001.000000T0000Z-090302T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 331 PM CST SUN MAR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CST MONDAY... ...GALE WARNING IS CANCELLED... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN CANCELLED. WINDS OVER MOBILE BAY AND NEAR SHORE AREAS HAVE SETTLED BELOW GALE LEVELS...RANGING FROM 20 TO 25 KNOTS DURING THE LATE AFTERNOON. THESE WINDS WILL CONTINUE TO SLOWLY SETTLE THROUGH THE OVERNIGHT HOURS...DROPPING BELOW 20 KNOTS BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-020545- /O.EXT.KMOB.GL.W.0001.000000T0000Z-090302T0200Z/ /O.NEW.KMOB.SC.Y.0017.090302T0200Z-090302T1300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 331 PM CST SUN MAR 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CST MONDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. STRONG OFFSHORE WINDS OF 25 TO 30 KNOTS WITH GUSTS TO OVER 35 KNOTS OVER GULF WATERS 20 TO 60 NM OUT WILL CONTINUE TO SETTLE THROUGH THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO FALL BELOW GALE LEVELS BY MID EVENING AND BELOW 20 KNOTS...SMALL CRAFT ADVISORY LEVELS BY SUNRISE MONDAY. SEAS UP TO 10 FEET WILL GRADUALLY SETTLE THROUGH THE NIGHT...RANGING FROM 3 FEET NEAR SHORE TO AROUND 6 FEET 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
838 WHUS74 KMOB 020221 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 821 PM CST SUN MAR 1 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE BAY AND THE GULF COASTAL WATERS OUT TO 60 NM THROUGH MONDAY MORNING... .SYNOPSIS...STRONG NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL GULF COAST. GMZ670-675-021030- /O.EXP.KMOB.GL.W.0001.000000T0000Z-090302T0200Z/ /O.CON.KMOB.SC.Y.0017.000000T0000Z-090302T1300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 821 PM CST SUN MAR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST MONDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST MONDAY. STRONG NORTHWEST WINDS OF 25 TO 30 KNOTS ACROSS THE GULF COASTAL WATERS WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS. SEAS OF 7 TO 10 FEET WILL SUBSIDE TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-650-655-021030- /O.CON.KMOB.SC.Y.0017.000000T0000Z-090302T1300Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 821 PM CST SUN MAR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST MONDAY. NORTHWEST WINDS OF 20 TO 25 KNOTS WILL GRADUALLY DECREASE TO AROUND 20 KNOTS ACROSS MOBILE BAY AND THE NEAR SHORE WATERS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Feb 28, 5:50 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 5:50 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...ADDED FIRE WEATHER SECTION
NATIONAL WEATHER SERVICE MOBILE AL
550 PM CST SAT FEB 28 2009
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...
.SHORT TERM...TONIGHT THROUGH SUNDAY...A SURGE OF UNSEASONABLY
COLD AIR WILL PLOW INTO THE REGION BEHIND THE COLD FRONT EXITING
AREA BY EARLY EVENING. OVERNIGHT LOWS WILL PLUMMET INTO THE LOWER
40S NEAR THE COAST AND INTO THE 30S INLAND. STRONG NORTHWESTERLY
WINDS WILL KEEP LOWER AIRMASS WELL MIXED AND HELP KEEP TEMPERATURES
FROM FALLING FURTHER. WINDS WILL INCREASE OVERNIGHT AND MOMENTUM
MIXING COUPLED WITH A STRONG SURFACE GRADIENT WILL KICK WINDS ACROSS
THE AREA UP INTO THE 20 TO 30 MPH RANGE THROUGHOUT THE DAY TOMORROW.
ALSO OF IMPORTANT NOTE IS THE IMPACT THE OCCLUDING LOW NOW OVER
EASTERN OKLAHOMA WILL HAVE ON OUR WEATHER TONIGHT AND TOMORROW.
MODEL TO MODEL COMPARISONS SHOW GOOD AGREEMENT IN THE PLACEMENT OF
THE UPPER LOW...AS DO THE INDIVIDUAL GFS ENSEMBLE MEMBERS. THE GFS
AND ECMWF PROJECT THE LOW NEAR GREENVILLE ALABAMA SUNDAY MORNING
WITH THE UKMET PLACING IT CLOSER TO MONTGOMERY ALABAMA. WET BULB
TEMPERATURES AT THE SURFACE WILL FALL TO FREEZING OVERNIGHT BUT WRAP
AROUND MOISTURE ADVECTION AROUND THE UPPER LOW SHOULD REMAIN
PRIMARILY NORTH OF OUR AREA. HOWEVER...THE COLD DOME OF AIR RAPIDLY
FLOWING OVER THE AREA TONIGHT SHOULD EFFICIENTLY EEK OUT ANY
OVERRUNNING AVAILABLE SO HAVE INCLUDED THE CHANCE OF MEASURABLE
LIGHT SNOW OVER SOME OUR MORE NORTHERN COUNTIES WITH LITTLE TO NO
ACCUMULATIONS EXPECTED BASED ON CURRENT SATELLITE TRENDS AND MODEL
PROJECTIONS...ELSEWHERE CANT RULE OUT THE POSSIBILITY OF A FLURRY
OR TWO.
SUNDAYS HIGHS WILL STRUGGLE TO REACH THE MID 40S OVER INLAND AREAS
AND 50 ALONG THE COAST. AS STRONG COLD AIR ADVECTION CONTINUES TO
FILTER IN FROM THE NORTH. THE NCEP ENSEMBLE MEAN ANOMALY FORECAST
SHOWS A TEMPERATURE DEPARTURE FROM THE NORM AT 850 MB OF -6 TO -8C.
SKIES WILL BEGIN CLEARING FROM THE WEST TOMORROW AFTERNOON AND WINDS
WILL GRADUALLY ABATE LATE SUNDAY AFTERNOON INTO THE EARLY EVENING.
/08 JW
.LONG TERM...SUNDAY NIGHT THROUGH SUNDAY...AREA WIDE TEMPERATURES
WILL BOTTOM OUT SUNDAY MORNING WITH LOWS IN THE MID TO UPPER 20S
INLAND AND IN THE LOW 30S ALONG THE COAST. TEMPERATURES WILL BEGIN
TO SLOWLY REBOUND MONDAY AND BEGIN TRENDING TOWARD CLIMATOLOGICAL
NORMS ON WEDNESDAY AND WARMER THEN NORMAL FOR THE REMAINDER OF THE
FORECAST PERIOD AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION
CREATING DRY, WARM, AND RELATIVELY BENIGN WEATHER CONDITIONS. /08 JW
&&
.AVIATION...
PATCHY POST FRONTAL IFR TO MVFR CEILINGS WILL LINGER ACROSS THE
REGION THROUGH TOMORROW AFTERNOON BEFORE CLEARING OUT. STRONG
NORTHWESTERLY SURFACE WINDS WILL DEVELOP ACROSS THE REGION TONIGHT
AND CONTINUE THROUGH TOMORROW EVENING WITH WIND SPEEDS OF 20 TO 30
KTS EXPECTED THROUGH OUT THE DAY ON SUNDAY.
&&
.FIRE...A STRONG COLD FRONT WILL PUSH THROUGH THE REGION BY EARLY
EVENING. TEMPERATURES WILL PLUMMET AND STRONG NORTHWESTERLY WINDS
WILL FOLLOW IN THE WAKE OF THE FRONT. WINDS WILL GRADUALLY DIMINISH
LATE SUNDAY NIGHT AND TEMPERATURES WILL BEGIN TO SLOWLY REBOUND ON
MONDAY. HOWEVER RELATIVE HUMIDITIES WILL CONTINUE A DOWNWARD TREND
MONDAY AND TUESDAY WITH RH VALUES POSSIBLY FALLING TO CRITICAL
LEVELS ACROSS THE FLORIDA PANHANDLE ON MONDAY. /08 JW
&&
.MARINE...AS STRONG UPPER LOW MOVES OVER THE AREA TONIGHT INTO
SUNDAY...FRONT NEAR THE COAST AS I WRITE MOVES OFFSHORE AND SOUTH OF
THE FA. VERY STRONG OFFSHORE FLOW WILL FOLLOW THE FRONTAL PASSAGE.
HAVE CUT SHORT THE SMALL CRAFT ADVISORY AND ISSUED A GALE WATCH FOR
SUNDAY INTO SUNDAY NIGHT...WITH WINDS AVERAGE NEAR...BUT FREQUENT
GUSTS ABOVE. FOR SUNDAY NIGHT INTO MONDAY...AS A SURFACE RIDGE MOVES
OVER THE MISS RIVER VALLEY...THEN EAST...FLOW WILL EASE...BUT AM NOT
EXPECTING A RETURN TO ONSHORE FLOW UNTIL TUESDAY NIGHT...WHEN THE
RIDGE MOVES EAST OF THE FA. ONSHORE FLOW IS EXPECTED INTO THE
WEEKEND AS SURFACE HIGH PRESSURE BECOMES ENTRENCHED OFF THE FL
ATLANTIC COAST.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 37 48 29 51 / 10 10 00 00
PENSACOLA 41 49 30 52 / 10 10 00 00
DESTIN 43 47 36 52 / 20 10 00 00
EVERGREEN 36 44 26 51 / 20 20 00 00
WAYNESBORO 35 44 25 49 / 20 10 00 00
CAMDEN 36 42 26 50 / 40 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...WIND ADVISORY FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 28, 5:10 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 510 PM CST SAT FEB 28 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-012300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 510 PM CST SAT FEB 28 2009 .DAY ONE...TONIGHT AS COLD AIR POURS OVER THE AREA TONIGHT...A CHANCE OF PRECIPITATION WILL OCCUR. TEMPERATURES WILL BE COLD ENOUGH AFTER MIDNIGHT OVER CENTRAL AND WEST CENTRAL ALABAMA FOR ANY LIGHT SHOWERS TO BE A MIX OR RAIN AND SNOW BEFORE ENDING AS LIGHT SNOW. ONLY A LIGHT DUSTING OF SNOW IS POSSIBLE WILL LITTLE ACCUMULATION EXPECTED. THE CHANCE FOR SNOW WILL MOVE SOUTH AFTER MIDNIGHT...REACHING NORTHERN AREAS OF THE WESTERN FLORIDA PANHANDLE BY SUNRISE. AGAIN...LITTLE TO NO ACCUMULATION IS EXPECTED. STRONG NORTHERLY AIR IS EXPECTED TO MOVE OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS BEHIND THE FRONT...CREATING VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY VERY STRONG OFFSHORE FLOW WILL CONTINUE INTO SUNDAY NIGHT BEFORE GRADUALLY EASING. WINDS AND SEAS WILL STILL REMAIN HIGH INTO MONDAY...CREATING VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:31 AM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 32 hr |
| Mar 1, 7:45 AM CST | Low Water Advisory | MOB | 8 hr | |
| Mar 1, 8:49 AM CST | Winter Weather Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more | 5 hr |
| Mar 1, 3:31 PM CST | Small Craft Advisory | MOB | 20 hr | |
| Mar 1, 6:31 AM CST | Fire Weather Watch | MOB | 8 hr | |
| Mar 1, 2:35 PM CST | Fire Weather Watch | MOB | 62 hr | |
| Mar 1, 2:35 PM CST | Red Flag Warning | MOB | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.